meb change to retirement

hungrywolf9

Registered Member
#1
Hi, I went through the MEB in 2014 and the DOD rating was 20%. While I was getting out, I started experiencing symptoms of a rare endocrine disease. One was weight gain, which the army does not look upon favorably. I actually gained 40# in two months and when I saw the 'army doc' about it, he told me to lay off the french fries and that I was what was wrong with the army these days, etc. After getting out the VA immediately ordered labs and I underwent diagnoses of a rare disease that not many people have, and I had never heard of it in my life. I was finally diagnosed in November 2016, but the VA took time to rate and I was granted in March 2017. The VA granted me 'service connected' because it is undeniable that I was affected while in service. To be honest it bothers me because I feel like I was wronged in the MEB process. I'm lucky I am alive at this point because without the medication I would not be. However, being eligible for tricare would be huge. Right now the closest va facility that can 'treat' me is over 2hrs away. And I'm not eligible for 'va choice' because I have a facility that's 20miles away, however that facility has stated whenever I go in, that they can't treat me.. But after dealing with that messed up mess, tricare would be nice. I did receive a severance when I was MEB, and I did not have to pay it back due to combat codes. So I'm not sure how that would play out, or what my best thing to do at this point is.
 

ponch1313

Registered Member
#2
Without knowing the condition you were diagnosed with its hard to tell if it should have been deemed as unfit during your MEB. I understand that VA found it as a service connected condition, this is different than the Army saying it makes you unfit to continue service. Were there any other side affects besides the weight gain? As for the VA, if the nearest facility that can treat you for your condition is over two hours away you are a perfect example of what the choice program is about, I would ask them to refer me out to the local community. The other thing to remember is that the Army is only concerned with your condition at the time of separation. Just because you rating increased over time does not mean that you can come back and ask that the Army should apply the new higher standard, you have to show that that level of disability existed at the time of your separation. These cases are extremely challenging to overcome if you do not have the proper documentation/proof. But you do have the right to apply to the Board for Correction of Military Records (BCMR) using DD From 149.
 

hungrywolf9

Registered Member
#3
Adrenal Insufficiency is the main symptom that is unfitting. Body is unable to make adequate amounts of cortisol. Sadly the nearest va facility is 20mins away. The nearest va facility that can treat my condition is 2hrs. So they won't let me do a community thing. But every time I get the flu or sick, my local va says they aren't 'equipped' to provide the care I need. It's extremely frustrating.

"Specifically, the adrenal glands produce insufficient amounts of the hormone cortisol and sometimes aldosterone, too. When the body is under stress (e.g. fighting an infection), this deficiency of cortisol can result in a life threatening Addisonian crisis characterized by low blood pressure.
Symptoms tend to be non-specific and include fatigue, nausea, darkening of the skin, and dizziness upon standing.
Treatment involves taking hormones to replace those not produced by the adrenal glands."

https://www.niddk.nih.gov/health-in...seases/adrenal-insufficiency-addisons-disease
 

hungrywolf9

Registered Member
#4
This is the VASRD on it:

The adrenal glands produce hormones, like adrenaline, in response to stress. They also provide the kidneys a necessary hormone for filtering the blood, and they produce steroid hormones which help with the immune system, the metabolism, and sex-specific parts and functions.

Code 7911: Addison’s disease is a condition where the adrenal glands do not produce enough steroid hormones.

If this disease is caused by a tuberculosis infection, please see the Tuberculosis page.

For this code, a “crisis” occurs if arteries and veins in the limbs collapse and blood can no longer circulate throughout the limbs. This is accompanied by extremely low blood pressure and severe shock. Other symptoms can include nausea, vomiting, anorexia, dehydration, severe weakness, pain in the stomach, legs, and back, fever, and seriously limited brain functioning which could lead to coma and death.

Likewise, an “episode” is not as severe as a crisis. The arteries and veins do not collapse, but symptoms may include anorexia, nausea, vomiting, diarrhea, dehydration, weakness, low blood pressure, low blood sugar, and a slowing of mental functioning.

The ratings: If there were 4 or more crises during the past year, it is rated 60%. If there were 3 crises or 5 or more episodes during the past year, it is rated 40%. If there were 1 or 2 crises during the past year, 2 to 4 episodes during the past year, weakness and fatigability
, or if corticosteroids are required to control the condition, it is rated 20%.
 
data-matched-content-ui-type="image_stacked" data-matched-content-rows-num="3" data-matched-content-columns-num="1" data-ad-format="autorelaxed">